Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 17, NWS Los Angeles, CA

September 3, 2014Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Sep 3, 2014, 2:33 PM PDT for Los Angeles County, California. It took effect at Sep 4, 2014, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2014, 2:33 PM PDT (21:33 UTC)
In effect from
Sep 4, 2014, 2:00 PM PDT
Expired
Sep 4, 2014, 9:20 PM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Nicolas Is., CA (KNSI), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Nicolas Is., CA at 12:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Nicolas Is., CA at 12:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WHUS46 KLOX 032133
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 PM PDT WED SEP 3 2014

...STRONG RIP CURRENTS AND BUILDING SURF THURSDAY THROUGH MONDAY
WITH POTENTIAL COASTAL FLOODING BEGINNING SATURDAY EVENING...

.STRONG SOUTHERLY SWELLS WILL CREATE HIGH SURF AND STRONG RIP
CURRENTS ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA
COUNTIES. THE STRONG RIP CURRENTS WILL BEGIN THURSDAY AFTERNOON AS
SWELLS FROM THE SOUTHERN HEMISPHERE ARRIVES AND THE SURF BEGINS TO
BUILD. THE LARGEST SURF WILL OCCUR ON SATURDAY AND SUNDAY AS
SWELLS FROM TROPICAL STORM NORBERT COMBINE WITH THE SOUTHERN
HEMISPHERE. THESE CONDITIONS MAY CONTINUE INTO MONDAY.

COMBINED WITH A NEAR 7 FOOT HIGH TIDE...THESE SWELLS WILL ALSO POSE
A THREAT FOR COASTAL FLOODING OF LOW LYING AREAS...ESPECIALLY NEAR
SOUTH FACING COASTS.


CAZ040-041-040545-
/O.NEW.KLOX.BH.S.0017.140904T2100Z-140909T1000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
233 PM PDT WED SEP 3 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR LARGE SURF AND STRONG RIP CURRENTS...WHICH
IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE MONDAY NIGHT.

* HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES WILL BE CREATED
  AHEAD OF AND WITH THE LARGE SURF. THE GREATEST THREAT WILL BEGIN
  THURSDAY AFTERNOON AS THE LARGER SWELLS ARRIVE AND THE SURF
  BEGINS TO BUILD... AND REMAINS UNTIL THE END OF THE EVENT LATE
  ON MONDAY.

* SURF...SURF WILL BEGIN TO BUILD THURSDAY AFTERNOON AND BY
  SATURDAY MAY AVERAGE 4 TO 7 FEET THROUGH MONDAY.

* COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW
  LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH
  TIDES ON SATURDAY...SUNDAY... AND MONDAY.

* LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY... BEACHES FROM
  LONG BEACH THROUGH THE PALOS VERDES PENINSULA... INCLUDING
  CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA
  BEACHES. IN VENTURA COUNTY... BEACHES AT OR NEAR PORT HUENEME...
  POINT MUGU... COUNTY LINE... AND OXNARD SHORES.

* IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE
  DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN
  BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES NEAR THE
  WATERS EDGE...AND SUDDENLY INUNDATE BEACHES. IN ADDITION... THE
  LARGE SWELLS AND SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH
  MONDAY WILL RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY
FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES.
NEVER TURN YOUR BACK TO THE OCEAN.

IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE.

&&

$$

KJ/DG/RK

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
4 follow-up statements
709 
WHUS46 KLOX 040421
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
921 PM PDT WED SEP 3 2014

...STRONG RIP CURRENTS AND BUILDING SURF THURSDAY THROUGH MONDAY
WITH POTENTIAL COASTAL FLOODING BEGINNING SATURDAY EVENING...

.STRONG SOUTHERLY SWELLS WILL CREATE HIGH SURF AND STRONG RIP
CURRENTS ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA
COUNTIES. THE STRONG RIP CURRENTS WILL BEGIN THURSDAY AFTERNOON
AS SWELLS FROM THE SOUTHERN HEMISPHERE ARRIVES AND THE SURF
BEGINS TO BUILD. THE LARGEST SURF WILL OCCUR ON SATURDAY AND
SUNDAY AS SWELLS FROM HURRICANE NORBERT COMBINE WITH THE SOUTHERN
HEMISPHERE SWELL. THESE CONDITIONS MAY CONTINUE INTO MONDAY.

COMBINED WITH A NEAR 7 FOOT HIGH TIDE...THESE SWELLS WILL ALSO
POSE A THREAT FOR COASTAL FLOODING OF LOW LYING AREAS...
ESPECIALLY NEAR SOUTH FACING COASTS.

CAZ040-041-041300-
/O.CON.KLOX.BH.S.0017.140904T2100Z-140909T1000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
921 PM PDT WED SEP 3 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH LATE MONDAY NIGHT...

* HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES WILL BE CREATED
  AHEAD OF AND WITH THE LARGE SURF. THE GREATEST THREAT WILL BEGIN
  THURSDAY AFTERNOON AS THE LARGER SWELLS ARRIVE AND THE SURF
  BEGINS TO BUILD...AND REMAIN UNTIL THE END OF THE EVENT LATE ON
  MONDAY.

* SURF...SURF WILL BEGIN TO BUILD THURSDAY AFTERNOON AND BY 
  SATURDAY MAY AVERAGE 4 TO 7 FEET THEN CONTINUE THROUGH MONDAY. 

* COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW 
  LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH 
  TIDES ON SATURDAY...SUNDAY... AND MONDAY. 

* LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM
  LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING
  CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA
  BEACHES. IN VENTURA COUNTY...BEACHES AT OR NEAR PORT HUENEME...
  POINT MUGU...COUNTY LINE...AND OXNARD SHORES.

* IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE
  DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN
  BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND
  SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND
  SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL RESULT
  IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY
FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES.
NEVER TURN YOUR BACK TO THE OCEAN.

IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE.

&&

$$

KJ/DG/RK/SIRARD

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
158 
WHUS46 KLOX 041223
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
523 AM PDT THU SEP 4 2014

....BUILDING SURF TODAY THROUGH FRIDAY WILL PEAK OVER THE
WEEKEND...

...POTENTIAL FOR MINOR COASTAL FLOODING BEGINNING SATURDAY
EVENING...

.LARGE AND LONG PERIOD SOUTHERLY SWELLS WILL CAUSE SURF TO BUILD
ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES
LATER TODAY THROUGH FRI...WITH SURF PEAKING SATURDAY AND SUNDAY AS
SWELL FROM HURRICANE NORBERT COMBINE WITH A SWELL ORIGINATING IN
THE SOUTHERN HEMISPHERE. THERE WILL BE AN INCREASING RISK OF
STRONG RIP CURRENTS BEGINNING THIS AFTERNOON...WITH A HIGH
LIKELIHOOD OF DANGEROUS RIP CURRENTS FRIDAY THROUGH AT LEAST EARLY
MONDAY.

SURF MAY REACH HIGH SURF CRITERIA LEVELS OVER THE WEEKEND. THE
ELEVATED SURF...COMBINED WITH A HIGH TIDES BETWEEN 6 AND 7 FEET
WILL POSE A THREAT FOR AT LEAST MINOR COASTAL FLOODING IN LOW
LYING AREAS...ESPECIALLY NEAR SOUTH FACING COASTS DURING THE TIMES
OF HIGH TIDE OVER THE WEEKEND.

CAZ040-041-042030-
/O.CON.KLOX.BH.S.0017.140904T2100Z-140909T1000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
523 AM PDT THU SEP 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM PDT THIS
AFTERNOON THROUGH LATE MONDAY NIGHT...

* HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES WILL ARE
  EXPECTED AHEAD OF AND WITH THE LARGE SURF. THE THREAT WILL
  INCREASE THIS AFTERNOON...THEN THE THREAT OF SNEAKER WAVES AND
  HIGH RIP CURRENTS WILL PERSIST THROUGH MONDAY.

* SURF...SURF WILL BEGIN TO BUILD THURSDAY AFTERNOON. DURING THE
  PEAK OF THE EVENING...SATURDAY THROUGH MONDAY...SURF MAY AVERAGE
  4 TO 7 FEET...WITH LOCALLY HIGHER SETS. SURF IS EXPECTED TO BE
  HIGHEST ON EXPOSE SOUTH FACING BEACHES.

* COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW 
  LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH 
  TIDES ON SATURDAY...SUNDAY... AND MONDAY. 

* LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM
  LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING
  CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA
  BEACHES. ALSO...THE SOUTHERN AND EASTERN SHORES OF CATALINA
  ISLAND WILL BE STRONGLY AFFECTED. IN VENTURA COUNTY...BEACHES AT
  OR NEAR PORT HUENEME... POINT MUGU...COUNTY LINE...AND OXNARD
  SHORES.

* IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE
  DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN
  BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND
  SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND
  SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL RESULT
  IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY
FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES.
NEVER TURN YOUR BACK TO THE OCEAN.

IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE.

&&

$$

DB

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
550 
WHUS46 KLOX 042034
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
134 PM PDT THU SEP 4 2014

....BUILDING SURF BEGINNING TODAY WITH THE LARGEST SURF SATURDAY
AND SUNDAY...

...POTENTIAL FOR MINOR COASTAL FLOODING NEAR EVENING HIGH TIDE ON
SATURDAY THROUGH MONDAY...

.LARGE AND LONG PERIOD SOUTHERLY SWELLS WILL CAUSE SURF TO BUILD
ALONG SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES
BEGINNING THIS AFTERNOON WITH THE LARGEST SURF IMPACTING SOUTHERN
CALIFORNIA BEACHES SATURDAY AND SUNDAY. STRONG RIP CURRENTS WILL
ALSO BEGIN TO DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH AT
LEAST EARLY MONDAY.

SURF MAY REACH HIGH SURF CRITERIA LEVELS OVER THE WEEKEND. THE
ELEVATED SURF... COMBINED WITH HIGH TIDES BETWEEN 6 AND 7 FEET...
WILL POSE A THREAT FOR AT LEAST MINOR COASTAL FLOODING IN LOW
LYING AREAS ESPECIALLY NEAR SOUTH FACING COASTS DURING THE TIMES
OF EVENING HIGH TIDE OVER THE WEEKEND AND MONDAY NIGHT.

CAZ087-050445-
/O.EXB.KLOX.BH.S.0017.140904T2100Z-140908T1300Z/
CATALINA ISLAND-
134 PM PDT THU SEP 4 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR RIP CURRENTS AND ELEVATED SURF ...WHICH
IS IN EFFECT THROUGH LATE SUNDAY NIGHT.

* HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES ARE EXPECTED
  AHEAD OF AND WITH THE LARGE SURF. THE THREAT WILL INCREASE THIS
  AFTERNOON...THEN THE THREAT OF SNEAKER WAVES AND HIGH RIP
  CURRENTS WILL PERSIST THROUGH MONDAY.

* SURF...SURF WILL BEGIN TO BUILD THIS AFTERNOON. DURING THE PEAK
  OF THE EVENING...SATURDAY THROUGH MONDAY...SURF MAY AVERAGE 4 TO
  7 FEET...WITH LOCALLY HIGHER SETS. SURF IS EXPECTED TO BE
  HIGHEST ON EXPOSED SOUTH FACING BEACHES.

* COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW 
  LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH 
  TIDES ON SATURDAY...SUNDAY... AND MONDAY. 

* LOCATIONS MOST IMPACTED...THE SOUTHERN AND EASTERN SHORES OF
  CATALINA ISLAND WILL BE STRONGLY AFFECTED.

* IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN 
  BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND 
  SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND 
  SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL 
  RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY
FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES.
NEVER TURN YOUR BACK TO THE OCEAN.

IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE.

&&

$$

CAZ040-041-050445-
/O.EXT.KLOX.BH.S.0017.140904T2100Z-140908T1300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
134 PM PDT THU SEP 4 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* HAZARDS...STRONG RIP CURRENTS AND SNEAKER WAVES ARE EXPECTED
  AHEAD OF AND WITH THE LARGE SURF. THE THREAT WILL INCREASE THIS
  AFTERNOON...THEN THE THREAT OF SNEAKER WAVES AND HIGH RIP
  CURRENTS WILL PERSIST THROUGH MONDAY.

* SURF...SURF WILL BEGIN TO BUILD THIS AFTERNOON. DURING THE PEAK
  OF THE EVENING...SATURDAY THROUGH MONDAY...SURF MAY AVERAGE 4 TO
  7 FEET...WITH LOCALLY HIGHER SETS. SURF IS EXPECTED TO BE
  HIGHEST ON EXPOSED SOUTH FACING BEACHES.

* COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW 
  LYING AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH 
  TIDES ON SATURDAY...SUNDAY... AND MONDAY. 

* LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM
  LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING
  CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA
  BEACHES. IN VENTURA COUNTY...BEACHES AT OR NEAR PORT HUENEME...
  POINT MUGU...COUNTY LINE...AND OXNARD SHORES.

* IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN 
  BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND 
  SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND 
  SURF AT EVENING HIGH TIDE ON SATURDAY THROUGH MONDAY WILL 
  RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. STAY OFF ROCKS AND JETTIES AND AWAY
FROM THE WATERS EDGE TO AVOID BEING SWEPT AWAY BY SNEAKER WAVES.
NEVER TURN YOUR BACK TO THE OCEAN.

IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE.

&&

$$

KJ/CK

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
540 
WHUS46 KLOX 050420
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
920 PM PDT THU SEP 4 2014

CAZ040-041-087-051230-
/O.CAN.KLOX.BH.S.0017.000000T0000Z-140908T1300Z/
/O.NEW.KLOX.SU.Y.0016.140905T0420Z-140908T1300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
920 PM PDT THU SEP 4 2014

...HIGH SURF ADVISORY REPLACES BEACH HAZARDS STATEMENT...IN
EFFECT UNTIL 6 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A
BEACH HAZARDS STATEMENT WITH A HIGH SURF ADVISORY. THIS ADVISORY
IS IN EFFECT UNTIL 6 AM PDT MONDAY. THE BEACH HAZARDS STATEMENT
HAS BEEN CANCELLED.

* SURF...SURF WILL BUILD THROUGH FRIDAY...PEAK AT 4 TO 7 FEET
  SATURDAY AND SUNDAY...THEN SUBSIDE THROUGH MONDAY MORNING. THE
  HIGHEST SURF IS EXPECTED ON EXPOSED SOUTH FACING BEACHES.

* COASTAL FLOODING...COASTAL FLOODING IS POSSIBLE ACROSS LOW LYING
  AREAS NEAR SOUTH FACING BEACHES DURING THE EVENING HIGH TIDE ON
  SATURDAY AND SUNDAY.

* LOCATIONS MOST IMPACTED...IN LOS ANGELES COUNTY...BEACHES FROM
  LONG BEACH THROUGH THE PALOS VERDES PENINSULA...INCLUDING
  CABRILLO BEACH AND POINT FERMIN AS WELL AS MALIBU AND ZUMA
  BEACHES. IN VENTURA COUNTY...BEACHES AT OR NEAR PORT
  HUENEME...POINT MUGU...COUNTY LINE...AND OXNARD SHORES.

* TIDES...A HIGH TIDE NEAR 4.2 FEET WILL OCCUR AROUND 730 AM PDT
  FRIDAY...FOLLOWED BY A LOW TIDE NEAR 2 FEET AROUND 1245 PM PDT
  FRIDAY. THE EVENING HIGH TIDE FRIDAY WILL BE JUST OVER 6 FEET.

* IMPACTS...THE LARGE SURF AND STRONG RIP CURRENTS WILL CREATE
  DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES CAN
  BRING UNEXPECTEDLY LARGE WAVES ACROSS ROCKS AND JETTIES...AND
  SUDDENLY INUNDATE BEACHES. IN ADDITION...THE LARGE SWELLS AND
  SURF DURING THE EVENING HIGH TIDE ON SATURDAY AND SUNDAY MAY
  RESULT IN MINOR COASTAL FLOODING ACROSS LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

HALL/DB

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 2:25 PM PDT, 8 minutes earlier.

Area forecast discussion, Sep 3, 2:25 PM PDT, 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PDT WED SEP 3 2014

...MARINE/BEACHES DISCUSSION UPDATED...

.SYNOPSIS...

A WEAK TROUGH OF LOW PRESSURE OFF THE WEST COAST WILL BRING BELOW
NORMAL TEMPERATURES AND EXTENSIVE NIGHT THROUGH MORNING LOW CLOUDS
TO THE COASTS AND VALLEYS THROUGH THE END OF THE WEEK. A WARMING
TREND IS EXPECTED INTO THE WEEKEND AS HIGH PRESSURE EXPANDS
WEST...FOLLOWED BY SOME COOLING EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-SAT)...

QUIET WEATHER WILL CONTINUE IN THE SHORT TERM...WITH DRY SW FLOW
AT MID-LEVELS AHEAD OF A WEAK POSITIVELY TILTED TROUGH OFF THE WEST
COAST. TOMORROW WILL BE VERY SIMILAR TO TODAY WITH JUNE-LIKE
WEATHER. MARINE LAYER WILL REMAIN AROUND 2500 FEET DEEP (PLUS OR
MINUS A COUPLE HUNDRED FEET). LOW CLOUDS WILL BE SLOW TO CLEAR
AGAIN...WITH BEACHES FROM VENTURA COUNTY NORTH STRUGGLING TO CLEAR
IN THE AFTERNOON. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL IN
MOST PLACES AS WELL.

ON FRIDAY AND SATURDAY...HEIGHT AND THICKNESS VALUES WILL RISE...AS
THE RIDGE OF HIGH PRESSURE TO OUR EAST STARTS TO EXPAND WEST. THIS
ALONG WITH WEAKENING ONSHORE SURFACE PRESSURE GRADIENTS WILL BRING
WARMING ON FRIDAY AND SATURDAY...WITH THE MORE NOTICABLE WARMING ON
SATURDAY. THE MARINE LAYER DEPTH SHOULD SHRINK TO ABOUT 1000 FEET BY
SATURDAY MORNING AS WELL...SQUASHING THE OVERNIGHT LOW CLOUDS AND
FOG OUT OF MOST VALLEY LOCATIONS.

.LONG TERM (SUN-WED)...

LOWER CONFIDENCE IN THE LONG TERM AS RECENT LONG-RANGE MODEL RUNS
HAVE INTRODUCED THE POSSIBILITY OF SOME MOISTURE FROM TROPICAL STORM
NORBERT INTO OUR FORECAST AREA FOR THE SUNDAY THROUGH TUESDAY
PERIOD. NORBERT IS CURRENTLY SOUTH OF BAJA CALIFORNIA AND IS
PROJECTED TO MOVE NORTHWESTWARD ALONG THE COAST OF BAJA THROUGH THE
WEEKEND...WITH SOME REMNANT MOISTURE POSSIBLY REACHING OUR AREA BY
SUNDAY. THE 12Z GFS IS THE MOST AGRESSIVE MODEL...WITH 850 DEWPOINTS
GREATER THAN 8C MAKING IT AS FAR NORTH AS SOUTHERN SLO COUNTY BY
MONDAY. THE LAST COUPLE RUNS OF THE ECMWF HAVE BEEN MORE
CONSERVATIVE...WITH 850 DEWPOINTS GREATER THAN 8C REMAINING NEAR THE
BORDER OF EASTERN LA COUNTY. THE GEM TELLS A SIMILAR STORY TO THE
ECMWF. FOR NOW...JUST ADDED SOME SILENT POPS (LESS THAN 15%) TO
EASTERN LA COUNTY AND INCREASED THE CLOUD COVERAGE FOR THE SUNDAY
THROUGH TUESDAY TIME PERIOD. WE WILL WAIT TO SEE IF THE LONG RANGE
MODELS SHOW SOME RUN-TO-RUN CONSISTENCY BEFORE ADDING ANY CHANCE OF
THUNDERSTORMS TO THE FORECAST. AT THIS TIME IT LOOKS LIKE AREAS
SOUTH AND EAST OF LA COUNTY WILL HAVE A BETTER CHANCE OF SEEING SOME
CONVECTIVE ACTIVITY.

OF COURSE THE TEMPERATURE AND LOW CLOUDS FORECAST IN THE LONG TERM
WILL DEPEND A LOT ON WHAT HAPPENS WITH NORBERT...BUT RIGHT NOW WE
ARE EXPECTING SUNDAY TO BE SIMILAR TO SATURDAY...WITH THE VALLEYS IN
THE 90S...INLAND COASTAL AREAS IN THE 80S...AND BEACHES IN THE 70S.
A COOLING TREND IS POSSIBLE FOR MONDAY AND TUESDAY AS A WEAK TROUGH
OF LOW PRESSURE APPROACHES FROM THE NW AND PUSHES ANY MOISTURE FROM
NORBERT OUT OF THE AREA BY TUESDAY OR WEDNESDAY.

&&

.AVIATION...03/1800Z...

OVERALL...MODERATE CONFIDENCE IN 18Z TAF PACKAGE... WITH HIGH
CONFIDENCE IN A RETURN OF LOW CLOUDS TO THE COASTAL AND ADJACENT
VALLEYS TONIGHT BUT LOW-MODERATE CONFIDENCE IN THE TIMING AND
INTENSITY. CONDITIONS TONIGHT AND TOMORROW MORNING WILL BE SIMILAR
ENOUGH TO THOSE JUST PAST TO FORECAST SIMILAR TIMING... LOCATION...
AND INTENSITY IN THE LATEST TAF PACKAGE. OTHERWISE AND ELSEWHERE VFR
CONDITIONS WILL PREVAIL.

KLAX...MODERATE CONFIDENCE IN 18Z TAF PACKAGE... WITH HIGH
CONFIDENCE IN A RETURN OF LOW CLOUDS TONIGHT BUT LOW-MODERATE
CONFIDENCE IN THE TIMING AND INTENSITY. CONDITIONS TONIGHT AND
TOMORROW MORNING WILL BE SIMILAR ENOUGH TO THOSE JUST PAST TO
FORECAST SIMILAR TIMING AND INTENSITY IN THE LATEST TAF PACKAGE.
OTHERWISE VFR CONDITIONS WILL PREVAIL.

KBUR...MODERATE CONFIDENCE IN 18Z TAF PACKAGE... WITH HIGH
CONFIDENCE IN A RETURN OF LOW CLOUDS TONIGHT BUT LOW-MODERATE
CONFIDENCE IN THE TIMING AND INTENSITY. CONDITIONS TONIGHT AND
TOMORROW MORNING WILL BE SIMILAR ENOUGH TO THOSE JUST PAST TO
FORECAST SIMILAR TIMING AND INTENSITY IN THE LATEST TAF PACKAGE.
OTHERWISE VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...03/230 PM...

OVERALL...HIGH CONFIDENCE IN LATEST MARINE FORECAST. A WEAK TO
LOCALLY MODERATE WESTERLY FLOW WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH THE WEEKEND. THERE MAY BE SOME LOCAL GUSTS TO 25
KNOTS AROUND POINT CONCEPTION DURING THE AFTERNOON AND EVENING
HOURS...BUT WIDESPREAD SMALL CRAFT CONDITIONS ARE NOT ANTICIPATED.

.BEACHES...03/230 PM...

A LONG PERIOD SOUTH SWELL (2-4 FT AT 18-20 SECONDS) ORIGINATING FROM
THE SOUTHERN HEMISPHERE WILL BEGIN TO MOVE INTO THE COASTAL WATERS
THURSDAY INTO THURSDAY NIGHT... PEAKING SATURDAY AND SUNDAY... THEN
DIMINISHING ON MONDAY. ELEVATED SURF AND HIGH RIP CURRENT RISK ARE
LIKELY ACROSS SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA
COUNTIES DURING THIS TIME. WHILE THE SURF HEIGHTS WILL MUCH LOWER
THAN THOSE WE SAW WITH HURRICANE MARIE...THERE IS A CHANCE THAT A
HIGH SURF ADVISORY WILL BE NEEDED.

THERE IS ALSO A POTENTIAL FOR MINOR COASTAL FLOODING DURING THE
EVENING HIGH TIDES ON SATURDAY THROUGH MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).

&&

PUBLIC...SUKUP
AVIATION...KJ
MARINE/BEACHES...KJ
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 3, 6:00 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED SEP 3 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

MODERATE TO LARGE SURF WILL LIKELY AFFECT SOUTH FACING BEACHES LATE
THURSDAY INTO SATURDAY.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:43 PM PDTSmall Craft AdvisoryLOX8 hr

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.